MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. 555083; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. 555083; EPIDURAL ANESTHESIA KIT
Catalog Number 555083
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).As confirmed by the user facility, no sample is available for evaluation.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non conformances noted during in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: as the doctor was performing the epidural, questionable loss of resistance occurred.The catheter was advanced to about 22 cm.As the catheter was being withdrawn, some resistance was felt and the doctor gently tugged on the catheter.After the withdrawal of the catheter, the doctor noticed it was cut at the 9 cm mark.The tuohy needle was not checked to see if the catheter was left in the needle which could have been possible since the tuohy needle is 10 cm long.The catheter did not go intrathecally.The procedure was then aborted.The patient had an uneventful vaginal delivery shortly thereafter.A cat scan was conducted but failed to locate the catheter.The doctor consulted the neurosurgeon and the neurosurgeon stated to do no further intervention.The patient has had no symptoms or complaints.

Brand Name
555083
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
MDR Report Key7432340
Report Number2523676-2018-00021
Device Sequence Number11148667
Product Code OGE
UDI-Device Identifier04046964313493
UDI-Public04046964313493
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number555083
Device Lot Number0061594205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR